Jump to content
Moonbeam

Help needed - don’t know what to think

Recommended Posts

Here ready for 3rd round of chemo and they are concerned about the ears ringing. My husband is on cisplatin and taxotere. Were thinking of changing him to carboplatin with taxotere then entered the room and said stop chemo!? He’s stage 2b non small cell (squamous) They are saying he’s gotten the most benefit from the first two rounds.? Is this correct???? He was supposed to have 4 rounds. He had a total left lung removal and was found in his lymph nodes. Did the chemo kill it all? Why the rash decision and not lower the cisplatin dose?

Share this post


Link to post
Share on other sites

Maybe this would be a good time to bring in your other medical team?  Get another opinion?  I don't know that much about how much chemo is needed when you have a couple of positive lymph nodes.

Share this post


Link to post
Share on other sites

I don’t have answers but when I was getting ready for my last full infusion I told my doctor about my toes going numb and he lowered the dose. He said it would be enough and it looks like it was. 

Share this post


Link to post
Share on other sites

Now they’ve just come out and said “just the taxotere”. Haven’t even seen his dctr but he’s been in contact with the PA and nurse.  I’m so frustrated and so confused about the change of plans...one minute you don’t need, the next “changed our mind to just the Taxotere”! So now waiting to see if there is a chair available for him since they cancelled his chair earlier.::I’m probably making no sense. Just confused and frustrated.  

Share this post


Link to post
Share on other sites

OK, try to calm down.  Sounds like they are trying to make sure they aren't doing him harm by giving him the cisplatin.  Apparently it can result in permanent hearing loss.  Carboplatin CAN have the same effect, apparently, so that appears to be what they are trying to sort out.  I doubt that a brief delay in the chemo, if that's what happens, will do any harm--people have delays due to illness, infections, etc., and they just put it on "pause" till the patient recovers.  

I know it's frustrating, but maybe there is an approach that won't do further harm to his hearing.  

Hang in there, it will get sorted out.

Share this post


Link to post
Share on other sites

Moonbeam,

I think Lexie is right.  Believe they are concerned about a hearing loss and it is one of the known side-effects of cisplatin and Carboplatin.  He is having post surgical chemo (dust up chemo) and has had two infusions in a scheduled 4.  These understrength infusions just attack the cancer in the blood stream. Their concentration is too weak to address tumors and so a conclusion that two infusions may be enough might be the right call. So might changing his treatment to taxotere only.

Most folks get fit into a standard of care therapy and your husband started down this path with his post surgical treatment.  Side effects can and do interrupt and tinnitus is an indicator of hearing loss.  Since this is adjuvant therapy, it seems they are being extra cautious wanting to cause no harm given the appearance of the tinnitus side effect.

I know you are frustrated but from my prospective, his treatment team is making the right calls.

Stay the course.

Tom  

Share this post


Link to post
Share on other sites

Thank you LexieCat and Tom and PaulaC - I knew you all could calm me. All are correct it was or is the delivery of it all and the “couldn’t make or changed a few times their decision or choice how to move forward”. Yes it is adjuvant therapy - just want the best results. And I obviously, don’t want my husband to have total hearing loss. He broke down when the PA said lung cancer has the highest rate of reoccurrence (I know this and think he may or may not have) so that threw him for a loop. We go in at 1 for just the taxotere. 

I thank you all so much for talking me off the frustration ledge ;)....😘

Share this post


Link to post
Share on other sites

Update: received call from his doctor. His last treatment in 3 weeks will just be the taxotere again. Discontinuing the cisplatin and also stated that carboplatin wouldn’t be used because it seems he believes there’s not proven a proven efficacy for his situation.? The only one with a proven efficacy is cisplatin , the doctor says “the others all the same” (there ability to help) therefore, the choice to take taxotere is a good choice. One more regimen and then proceed to the Alchemist trial and carefully monitor. He’s saying that’s the best possible care at this point. 

Seems like a wait and see...the tough to expect is the proven results with cisplatin. I guess where my confusion is why not lower the amount of cisplatin?

we go at 4:30 for the Neulasta shot. 

Any thoughts or advice?  

XX

Share this post


Link to post
Share on other sites

×
×
  • Create New...